I have looked on the web about this but have come up empty as to anything regarding facial cramps or spasms. Occasionally, when I yawn or move my face in a contorted way it sticks in that position for a brief moment. I remember back to my mother saying "Your face will stick that way" and think out loud "She was right!" When I have leg cramps I talked to a Pharmacist, they said I lack Potassium. So I have been on a quest to get more in my system. I eat Pineapple and or drink Pineapple juice. The juice can lists 240mg/serving 6 oz serving. Is this enough? The spasms have lessened in my face. Then I notice I get them in my toes and the ball of my feet, typically at night when I get to bed.
About me: I am 47 yo, Type II Diabetic, male
My blood aunt had facial tics and twiches. It was hard to talk to her growing up and I worry I will get these as I age.
Hi....As ur Pharmacist indicated potassium can cause cramps and there r other vitamin and minerals that can have an affect as well....magnessium...calcium....vit D and B12.
Thyroid conditions can also cause twitching.
Althought u r trying to suppliment ur potassium....u can have an issue with ur body absorbing it.Only ur dr after doing labs can tell u what ur body is laking and what dosage u need to replenish it.
Ur Diabeties can also be playing a role in this......
It is important to know if your diabetes is under control because uncontrolled diabetes can result in peripheral neuropathy which can cause muscle twitches and spasms.
You can try taking magnesium supplements and see if they help.
Fibromyalgia is also a possibility that needs to be looked into although it is more common in women than men.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.